NCLEX Pharmacology Quiz 41 Neurological Medications

10 Questions | Total Attempts: 2708

SettingsSettingsSettings
NCLEX Pharmacology Quizzes & Trivia

All questions are shown, but the results will only be given after you’ve finished the quiz. You are given 1 minute per question, a total of 10 minutes in this quiz.


Questions and Answers
  • 1. 
     Phenobarbital (luminal) is given to a client for a short treatment of anxiety. Which of the following results would indicate a therapeutic serum range of the medication?
    • A. 

      5-10 mcg/ml.

    • B. 

      15-40 mcg/ml.

    • C. 

      45-65 mcg/ml.

    • D. 

      50-90 mcg/ml.

  • 2. 
    A pediatric client went to the emergency room complaining of right upper quadrant abdominal pain. nausea. and vomiting. Upon the interview of the nurse to the mother. the client has been taking a long-term use of acetaminophen. An overdosage of the medication is suspected. Which of the following medication should be readily available?
    • A. 

      Naltrexone (ReVia).

    • B. 

      Urea (Ureaphil).

    • C. 

      Acetylcysteine (Mucomyst).

    • D. 

      Valproic acid (Depakene).

  • 3. 
    A client with bell’s palsy tells the nurse that acetaminophen (Tylenol) is taken daily as prescribed by the physician. Which laboratory value would indicate a toxicity of the medication?
    • A. 

      Blood urea nitrogen of 60 mg/dl.

    • B. 

      Total bilirubin of 1.5 mg/dl. 

    • C. 

      Alkaline phosphatase of 120 IU/L.

    • D. 

      Direct bilirubin of 0.3 mg/dl.

  • 4. 
    A nurse is caring for a client with a history of overdosage of aspirin. The nurse suspects which of the following can be an early sign of aspirin toxicity? 
    • A. 

      Unsteady gait.

    • B. 

      Drowsiness.

    • C. 

      Confusion.

    • D. 

      Tinnitus.

  • 5. 
    Meperidine hydrochloride (Demerol) is given to a client who is experiencing post-operative pain. Which of the following are the side effects of the medication. except? 
    • A. 

      Tremors.

    • B. 

      Diarrhea.

    • C. 

      Urinary retention.

    • D. 

      Hypotension.

  • 6. 
    Codeine sulfate is prescribed to a client with a severe back pain. Which of the following side effect is associated with this medication? 
    • A. 

      Hypertension.

    • B. 

      Urinary frequency.

    • C. 

      Constipation.

    • D. 

      Hyperactivity.

  • 7. 
    Mannitol (Osmitrol) an osmotic diuretic which is contraindicated to which conditions? Select all that apply
    • A. 

      Pulmonary edema.

    • B. 

      Narrow-angle glaucoma.

    • C. 

      Heart failure.

    • D. 

      Chemotherapy.

  • 8. 
     A client with tonic-clonic seizure is receiving  Phenobarbital (Luminal) and Valproic acid (Depakene). The nurse tells the client that:
    • A. 

      Valproic acid decreases phenobarbital metabolism.

    • B. 

      Valproic acid increases phenobarbital metabolism.

    • C. 

      There is no interaction between the two.

    • D. 

      Increase the dosage of the two medications.

  • 9. 
    A nurse is providing instructions to a client is taking Doxapram (Dopram). Which of the following statements made by the client needs further instructions?
    • A. 

      “I need to take the medication before meals”.

    • B. 

      “I need to take the medication at bedtime”.

    • C. 

      “I need to avoid drinking coffee”.

    • D. 

      “I will not chew or crush long acting form of the medications”.

  • 10. 
     Diazepam (Valium) is prescribed to a client with alcohol withdrawal. Which of the following statements made by the client indicates an understanding of the treatment regimen?
    • A. 

      “This medication causes a blurring of vision”.

    • B. 

      “This medication will cause a decrease platelet and white blood cell count in my blood”.

    • C. 

      “I’ll have my physician to lower my dosage once I started to feel okay”.

    • D. 

      “Drinking grapefruit can decrease the side effects with this medication”.

Back to Top Back to top